Wildfire, Southeastern Burlington
- When
- April 25, 8:30 AM EST to April 26, 11:00 AM EST
- Where
- Southeastern Burlington forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
A wildfire consumed about 250 acres of forest in the Wharton State Forest in Shamong Township off of Stokes Road (County Route 541) on the 25th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire consumed about 250 acres of forest in the Wharton State Forest in Shamong Township off of Stokes Road (County Route 541) on the 25th. The wildfire was first spotted at 930 a.m. EDT that morning and was contained at Noon EDT on the 26th. Overall lighter southeast winds which also raised humidity levels and overnight rain helped with containment efforts. No evacuations were necessary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 25, 8:06 AM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 906 AM EDT FRI APR 25 2014 .SYNOPSIS... HIGH PRESSURE WILL MOVE OFFSHORE TODAY AS LOW PRESSURE ADVANCES EAST THROUGH THE OHIO VALLEY, CROSSING OUR REGION TONIGHT INTO SATURDAY MORNING. HIGH PRESSURE IS THEN EXPECTED TO INFLUENCE OUR AREA SATURDAY NIGHT THROUGH MONDAY. THE NEXT LOW PRESSURE SYSTEM LOOKS TO DEVELOP ACROSS THE PLAINS STATES MONDAY AND IS FORECAST TO BE SLOW-MOVING, RESULTING IN UNSETTLED WEATHER ACROSS OUR REGION FROM TUESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... TODAY...A N-S BAND OF CLOUDS PASSING EWD ACROSS THE DELAWARE RIVER WITH ISOLATED SPRINKLES CROSSING NW NJ WILL ALL DISSIPATE OR SHOVE EAST BY MIDDAY TO REVEAL A PERIOD OF BRIGHT SUNSHINE. CLOUDS (LOW) INCREASE TOWARD 6PM FOR E MD AND SW DE. 830 AM ESTF UPDATE IS FOR SLIGHT ADJUSTMENTS IN MORNING TEMP/SKY TRENDS. PREVIOUSLY FCST TEMPS LOOK GOOD FOR TODAY AND I CALL IT A NICE DAY WITH SEASONABLE TEMPS! TONIGHT...SHOWERS EVERYWHERE WITH THE MID LEVEL SHORT WAVE AND WAA ASSOCIATED WITH THE ACCOMPANYING SFC LOW. ISOLATED THUNDER POSSIBLE TONIGHT SRN PART OF FCST AREA ALONG AND S OF KESN-KDOV- KACY. NO CHANGE IN THE FCST ATTM FROM THE PRIOR 330 AM ISSUANCE. && .SHORT TERM /SATURDAY/... AN AREA OF SURFACE LOW PRESSURE IS FORECAST TO BE PASSING BY TO OUR NORTHEAST SATURDAY MORNING, WITH MUCH OF THE SCATTERED/ISOLATED SHOWER ACTIVITY DIMINISHING AT THAT TIME. HOWEVER, THE PRIMARY UPPER LEVEL TROUGH/CLOSED LOW IS PROGGED TO DROP SOUTHEAST FROM THE NORTHERN GREAT LAKES INTO NEW YORK STATE THROUGH THE COURSE OF THE DAYTIME SATURDAY, AND WITH COLDER AIR PRESENT ALOFT IN THE ATMOSPHERE, MORE SCATTERED SHOWERS WILL BE THE RESULT. THE GFS/NAM AND ECMWF ALL SHOW SOME VERY MARGINAL INSTABILITY TO BE PRESENT SATURDAY AFTERNOON TO EARLY EVENING, BUT WE OPTED NOT TO ADD THUNDER AT THIS TIME AS WHAT MAY OCCUR IS ONLY SOME LOW-TOPPED CONVECTIVE ACTIVITY. THROUGH THIS TIMEFRAME, WE KEEP SLIGHT CHANCE TO LOW CHANCE POPS FOR ISOLATED/SCATTERED SHOWERS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BY LATER SATURDAY NIGHT AND EARLY SUNDAY, THE UPPER LEVEL TROUGH/CLOSED LOW IS FORECAST TO MOVE EAST AND OFF THE NEW ENGLAND COAST AS HIGH PRESSURE NOSING DOWN FROM CANADA BEGINS TO INFLUENCE OUR REGION. WEAK HIGH PRESSURE IS PROGGED TO REMAIN ACROSS THE MID ATLANTIC THROUGH THE DAYTIME SUNDAY THROUGH MONDAY, AND WE MAINTAIN A DRY FORECAST THROUGH THIS PERIOD WITH TEMPERATURES OVERALL RUNNING A FEW DEGREES BELOW LATE APRIL NORMALS. A MORE ACTIVE AND UNSETTLED PATTERN LOOKS TO TAKE SHAPE THROUGH THE MIDWEEK PERIOD AS A SLOW-MOVING LOW PRESSURE SYSTEM ORGANIZES ACROSS THE PLAINS STATES MONDAY AND THEN GRADUALLY PROGRESSES EAST. WE HAVE KEPT THE MENTION OF SLIGHT CHANCE/LOW CHANCE POPS FOR SHOWERS IN THE FORECAST FOR LATE MONDAY NIGHT AS MORE OF AN ONSHORE FLOW DEVELOPS ACROSS OUR REGION. FROM THERE, POPS INCREASE MOSTLY INTO THE HIGH CHANCE/LOW LIKELY RANGE FOR THE TUESDAY THROUGH THURSDAY TIMEFRAME AS THE SURFACE AND UPPER LEVEL LOWS ADVANCE INTO THE MISSISSIPPI VALLEY AND A FEW MID/UPPER SHORTWAVES PASS NEAR OR OVER OUR REGION BRINGING ROUNDS OF SCATTERED SHOWERS. WHILE SOME EMBEDDED THUNDER IS POSSIBLE AT TIMES WITH THIS ACTIVITY, WE HAVE NOT INCLUDED THUNDER AT THIS EXTENDED TIMEFRAME AS THERE IS STILL UNCERTAINTY REGARDING THE AMOUNT OF INSTABILITY PRESENT AS AN ONSHORE, EASTERLY FLOW LOOKS TO HOLD ON THROUGH MIDWEEK. WITH CLOUDS AND SHOWERS AROUND, DAYTIME TEMPERATURES ARE EXPECTED TO RUN WELL BELOW AVERAGE, WITH HIGHS ONLY IN THE 50S FOR MUCH OF THE REGION, ESPECIALLY TUESDAY AND WEDNESDAY. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TODAY...VFR WITH SCT-BKN CLDS GENERALLY AOA 12000 FT. MVFR CIGS SHOULD MOVE INTO E MD SHORE AND SW DE AFTER 22Z. WIND TURNING SE AND GUSTING 20 KT THIS AFTN. TONIGHT...MVFR OR IFR CONDS DEVELOPING THROUGHOUT IN SHOWERS. SE WIND SHIFT TO W TOWARD 12Z SATURDAY. ISOLATED THUNDER POSSIBLE ALONG AND SE OF A KESN-KDOV-KACY LINE. SATURDAY...ANY SUB-VFR CONDITIONS IMPROVE BACK TO VFR SCT-BKN AOA 4500 FT BY 15Z SATURDAY. SCATTERED GUSTY WESTERLY WIND SHOWERS OF 35 KT POSSIBLE FOR SATURDAY AFTERNOON WITH ISOLATED EMBEDDED THUNDER POSSIBLE, BUT CONDITIONS SHOULD REMAIN MAINLY VFR. OUTLOOK... SUNDAY AND MONDAY...MAINLY VFR CONDITIONS WITH WEAK HIGH PRESSURE. AN ONSHORE FLOW IS EXPECTED TO DEVELOP MONDAY NIGHT WITH SOME MVFR CEILINGS POSSIBLE INTO EARLY TUESDAY. TUESDAY...MVFR CEILINGS ANTICIPATED TO DEVELOP WITH AN ONSHORE FLOW. SOME RAIN IS FORECAST TO OVERSPREAD THE AREA FROM SOUTH TO NORTH, WITH CONTINUED MVFR CONDITIONS. && .MARINE... NO MARINE HEADLINES TODAY. IT APPEARS WE WILL NEED AN SCA IF NOT A BRIEF WESTERLY WIND GALE FOR SATURDAY MORNING. OUTLOOK... SATURDAY NIGHT...SUB SCA. SUNDAY AND MONDAY...MAINLY SUB-ADVISORY CONDITIONS ARE EXPECTED. TUESDAY...AN EASTERLY ONSHORE FLOW IS EXPECTED; ALTHOUGH, WIND GUSTS LOOK TO REMAIN SUB-ADVISORY AT THIS TIME. SEAS, HOWEVER, ARE EXPECTED TO BUILD FOR THE COASTAL WATERS INTO THE 5 FOOT RANGE. && .FIRE WEATHER... NO CHANGE TO THE ALREADY POSTED SPS FROM 434 AM. THERE LOOKS TO BE AN ELEVATED FIRE RISK AGAIN TODAY, THOUGH LESS THAN YESTERDAY, ESPECIALLY FOR EASTERN PENNSYLVANIA AND NEW JERSEY. TEMPERATURES WILL BE A FEW DEGREES WARMER. BUT THE WIND IS ONLY EXPECTED TO GUST IN THE 15 TO 20 MPH RANGE FROM LATE THIS MORNING INTO THE EARLY AFTERNOON. THE AIRMASS IS STILL VERY DRY AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 20S FOR A TIME. HOWEVER, LOW PRESSURE WAS APPROACHING FROM THE WEST AND BY LATE AFTERNOON, HUMIDITY VALUES ARE EXPECTED TO INCREASE AND RAIN IS ANTICIPATED BY LATE AFTN/ERLY EVE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM...DRAG/NIERENBERG 906 SHORT TERM...DRAG/NIERENBERG 906 LONG TERM...KLINE AVIATION...DRAG/KLINE/NIERENBERG 906 MARINE...DRAG/KLINE/NIERENBERG 906 FIRE WEATHER...906
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 851 AM EDT FRI APR 25 2014 NJZ001-007>010-PAZ054-055-060>062-101-103-105-261300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 851 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR THE SPREAD OF WILDFIRES TODAY, ESPECIALLY THROUGH LATE MORNING TO EARLY AFTERNOON, AS RELATIVE HUMIDITY VALUES WILL REMAIN LOW AND WINDS GUST CLOSE TO 20 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ012-013-015>023-027-PAZ070-071-102-104-106-261300- NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 851 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR THE SPREAD OF WILDFIRES TODAY, ESPECIALLY THROUGH LATE MORNING TO EARLY AFTERNOON, AS RELATIVE HUMIDITY VALUES WILL REMAIN LOW AND WINDS GUST CLOSE TO 20 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-261300- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 851 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-261300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 851 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SMALL CHANCE OF GALE FORCE NORTHWESTERLY WIND GUSTS SATURDAY MORNING AND THEN AGAIN DURING A BRIEF SHOWER LATE SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 434 AM EDT FRI APR 25 2014 DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055- 060>062-070-071-101>106-252200- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON... WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 434 AM EDT FRI APR 25 2014 ...ENHANCED RISK OF FIRE SPREAD FROM LATE THIS MORNING INTO THIS AFTERNOON... LOW RELATIVE HUMIDITY LEVELS ARE EXPECTED LATE THIS MORNING INTO THE EARLY AFTERNOON, BEFORE THEY INCREASE LATE IN THE AFTERNOON AND INTO THE EVENING AHEAD OF SOME SHOWER ACTIVITY. WINDS WILL BE LIGHT EARLY IN THE DAY, BUT COULD BECOME GUSTY DURING THE AFTERNOON. THIS WILL KEEP AN ENHANCED RISK FOR THE SPREAD OF FIRES FROM LATE THIS MORNING INTO THIS AFTERNOON. FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS, AND WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512025.